MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME PRO RX 44 CANNULATING SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME PRO RX 44 CANNULATING SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584380
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome pro rx 44 cannulating sphincterotome was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During sphincterotomy procedure, it was noticed that the papilla was very low hanging, and then the cutting wire of the device broke.It was reported that no part of the cutting wire detached and fell into the patient.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block b5, h6 (additional information) block b5 (describe event of problem) and h6 (device code) have been updated based on the additional information received on march 13, 2024.Block h10: the returned autotome pro rx 44 cannulating sphincterotome was analyzed, and a visual evaluation noted that the cutting wire was broken and kinked from the proximal pierced hole, which are consistent with the findings when the device was observed under magnification.Additionally, the cutting wire were blackened.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome pro rx 44 cannulating sphincterotome was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During sphincterotomy procedure, it was noticed that the papilla was very low hanging, and then the cutting wire of the device broke.It was reported that no part of the cutting wire detached and fell into the patient.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the exposed cutting wire was not fully exited the endoscope when the device was energized; however, according to the instructions for use (ifu), verify that the cutting wire has exited the endoscope by visualizing it on the endoscope monitor.Failure to do so may result in contact between the cutting wire and the endoscope while electrical current is applied.This may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope.

Brand Name
AUTOTOME PRO RX 44 CANNULATING SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18861845
Report Number3005099803-2024-00752
Device Sequence Number8360488
Product Code KNS
UDI-Device Identifier00191506039226
UDI-Public00191506039226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberM00584380
Device Catalogue Number8438
Device Lot Number0032915188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceBlack Or African American